Alert archive / New Mexico / High Wind Warnings in 2020
High Wind Warning 6, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Feb 2, 2020, 2:45 AM MST for Eddy County, New Mexico; Culberson County, Texas. It took effect at Feb 3, 2020, 12:00 AM MST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2020, 2:45 AM MST (09:45 UTC)
- In effect from
- Feb 3, 2020, 12:00 AM MST
- Expired
- Feb 3, 2020, 4:16 AM MST
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3665 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
857 WWUS74 KMAF 020945 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 345 AM CST Sun Feb 2 2020 NMZ027-TXZ270-271-022200- /O.NEW.KMAF.HW.W.0006.200203T0700Z-200204T1300Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 245 AM MST Sun Feb 2 2020 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MST TUESDAY... * WHAT...Southwest winds 40 to 60 mph with gusts up to 80 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From midnight tonight to 6 AM MST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-TXZ273-022200- /O.NEW.KMAF.HW.A.0003.200203T1200Z-200204T1300Z/ Eddy County Plains-Eastern Culberson County- Including the cities of Artesia, Carlsbad, and Carlsbad Caverns NP 345 AM CST Sun Feb 2 2020 /245 AM MST Sun Feb 2 2020/ ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 65 mph possible. * WHERE...In New Mexico, Eddy County Plains. In Texas, Eastern Culberson County. * WHEN...From Monday morning through Tuesday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/maf
2 follow-up statements
185 WWUS74 KMAF 022052 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 252 PM CST Sun Feb 2 2020 NMZ027-TXZ270-271-031200- /O.CON.KMAF.HW.W.0006.200203T0700Z-200204T1300Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 152 PM MST Sun Feb 2 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MST TUESDAY... * WHAT...Southwest winds 40 to 60 mph with gusts up to 80 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From midnight tonight to 6 AM MST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-TXZ273-031200- /O.CON.KMAF.HW.A.0003.200203T1200Z-200204T1300Z/ Eddy County Plains-Eastern Culberson County- Including the cities of Artesia, Carlsbad, and Carlsbad Caverns NP 252 PM CST Sun Feb 2 2020 /152 PM MST Sun Feb 2 2020/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph possible. * WHERE...In New Mexico, Eddy County Plains. In Texas, Eastern Culberson County. * WHEN...From Monday morning through Tuesday morning. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/maf
545 WWUS74 KMAF 031116 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 516 AM CST Mon Feb 3 2020 TXZ271-032330- /O.CAN.KMAF.HW.W.0006.000000T0000Z-200204T1300Z/ /O.NEW.KMAF.HW.W.0007.200203T1300Z-200204T1800Z/ /O.NEW.KMAF.HW.A.0004.200205T0200Z-200205T1400Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 416 AM MST Mon Feb 3 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST TUESDAY... ...HIGH WIND WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING FOR GAP WINDS THROUGH GUADALUPE PASS... * WHAT...For the High Wind Warning, west winds 30 to 40 mph with gusts up to 60 mph expected. For the High Wind Watch, northeast winds 25 to 35 mph with gusts up to 50 mph possible. * WHERE...Guadalupe and Delaware Mountains in Texas. * WHEN...For the High Wind Warning, until 11 AM MST Tuesday. For the High Wind Watch, from Tuesday evening through Wednesday morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ027-TXZ270-032330- /O.CAN.KMAF.HW.W.0006.000000T0000Z-200204T1300Z/ /O.NEW.KMAF.HW.W.0007.200203T1300Z-200204T1800Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Including the cities of Queen and Guadalupe Mountains NP 416 AM MST Mon Feb 3 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST TUESDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...In New Mexico, Guadalupe Mountains of Eddy County. In Texas, Guadalupe Mountains Above 7000 Feet. * WHEN...Until 11 AM MST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-TXZ273-032330- /O.UPG.KMAF.HW.A.0003.200203T1200Z-200204T1300Z/ /O.NEW.KMAF.WI.Y.0006.200203T1300Z-200204T0000Z/ Eddy County Plains-Eastern Culberson County- Including the cities of Artesia, Carlsbad, and Carlsbad Caverns NP 516 AM CST Mon Feb 3 2020 /416 AM MST Mon Feb 3 2020/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In New Mexico, Eddy County Plains. In Texas, Eastern Culberson County. * WHEN...Until 6 PM CST /5 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ272-032330- /O.NEW.KMAF.WI.Y.0006.200203T1300Z-200204T0000Z/ Van Horn and Highway 54 Corridor- Including the city of Van Horn 516 AM CST Mon Feb 3 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Van Horn and Highway 54 Corridor. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 1, 9:47 PM MST, 4 hours 58 minutes earlier.
Area forecast discussion, Feb 1, 9:47 PM MST, 4 hours 58 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1047 PM CST Sat Feb 1 2020 .DISCUSSION... Please see the 06Z aviation discussion below. && .AVIATION... VFR conditions with increasing high clouds will continue the next 24 hours. Light southwesterly winds will back more to the south on Sunday, and could become elevated and gusty after 18Z, with gusts to around 20kt possible. && .PREV DISCUSSION... /issued 307 PM CST Sat Feb 1 2020/ DISCUSSION... Above normal temperatures are in the forecast through Monday, then things begin to change for the colder. An upper level disturbance over western Mexico will pivot east Sunday, resulting in an increase in high level clouds. Despite the cloudiness temperatures will warm nicely Sunday. Westerly winds Monday will keep highs up above normal, with winds approaching warning criteria over the Guadalupes and nearing advisory criterion across the southeastern New Mexico plains. Another stronger upper level disturbance rotating through an increasingly broad cyclonic flow will send a chunk of arctic air down through the Panhandles and the South Plains and across west Texas and southeastern New Mexico Tuesday. Timing of the front is a bit difficult right now but expect the front to enter our northern CWA by midday, and to the Rio Grande by the end of the day. Along with the colder air, moisture will increase over the region. Right now, we expect to see a pretty good shot at a rain/snow mix over the CWA Tuesday night through Wednesday morning. The best likelihood for snow should start late Tuesday night. Accumulations will be light, generally under an inch, with the best chances for moisture over the western Low Rolling Plains. It will be chilly Wednesday with decreasing clouds, then we'll see a warming trend beginning Thursday under broad zonal flow aloft. Temperatures will rebound quickly to above normal readings next weekend, with the potential for windy conditions again. Things look to be dry after Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 38 73 47 73 / 0 0 0 0 Carlsbad 36 72 43 69 / 0 0 0 0 Dryden 44 71 47 76 / 0 0 0 0 Fort Stockton 43 73 49 73 / 0 10 0 0 Guadalupe Pass 42 58 41 58 / 0 0 0 0 Hobbs 34 68 43 68 / 0 0 0 0 Marfa 32 62 38 66 / 0 10 0 10 Midland Intl Airport 39 70 47 72 / 0 0 0 0 Odessa 40 70 46 72 / 0 0 0 0 Wink 36 70 43 73 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 84
Hazardous weather outlook, Feb 2, 2:09 AM MST, 36 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 309 AM CST Sun Feb 2 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-030915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 309 AM CST Sun Feb 2 2020 /209 AM MST Sun Feb 2 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight A High Wind Warning is in effect for the Guadalupe Mountains beginning tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday A High Wind Warning continues for the Guadalupe Mountains through Monday night. A High Wind Watch is in effect for Eddy County and eastern Culberson County Monday through Monday night. There is a chance of winter weather for most of the area Tuesday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 2:45 AM MST | High Wind Watch | MAF | Eddy | 26 hr |
Nearby
High Wind Warnings in New Mexico, 2020High Wind Warnings in Texas, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.